Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can starting birth control after being off for years give you a funky smell?

i have been on the pill for a month now...and didn't notice a smell till bout 2 weeks ago...this was after hubby an i had sex..we used a condom cuz my pills arn't eefective untill after the first full month of being on them..anyway i shower afterwards..but i am not one to shower everyday..i have really really bad dry skin...so i shower every other day now i will shower if the smell is really bad! likei notice it when i get upset/mad at our dd...it's just strage that just all of a sudden after 2 1/2 yrs i get this smell...i have read up on bacterial vagious...kinda sounds like it...but not sure...wanted to know if anyone else has experienced this?
i am gonna call the doctor today... and yes i am embarassed of this but ya know i think we are all adults or should be an should feel comfortable talking bout this type of stuff...i am not ashamed of this question so i am not gonna be anonymous

Answer Question
 
mamactink

Asked by mamactink at 7:05 AM on Feb. 9, 2009 in Health

Level 1 (0 Credits)
Answers (7)
  • I have never had a smell from BCP but with the hormones I suppose it is possible! Although it really could be coincidental? Hope you get it straitened out!

    reddawn1975

    Answer by reddawn1975 at 7:13 AM on Feb. 9, 2009

  • Oh please girl, nothing to be embarrassed about! It's totally normal to have issues below, women are not as lucky as men lol. Have you tried doing a yeast infection treatment? That could be all it is. I have noticed since having my son 8 months ago, I have a totally diff smell..and it's not really a great one. I know before I never had any type of odor, I'm wondering if after having a baby something does change it, perhaps hormones. A bacterial infection does come with other symptoms, if you search it, google it etc...you'll be able to do a comparison between a yeast infection, bacterial, and other things.

    Anonymous

    Answer by Anonymous at 7:16 AM on Feb. 9, 2009

  • well the thing that really get's me is that i exclusively B.F. and am worried that our son will get the meds if i have to take any..since everything goes straight thru to breast milk..
    mamactink

    Answer by mamactink at 7:22 AM on Feb. 9, 2009

  • No, its not normal. But it is common to try get a yeast infection after starting BC. That could be giving you the smell.

    xtina34

    Answer by xtina34 at 7:25 AM on Feb. 9, 2009

  • you'd need to ask your Doc about the med's
    Anonymous

    Answer by Anonymous at 7:44 AM on Feb. 9, 2009

  • i have had my fair share of yeast infections an this is not that...but thanks for replying!...i will deffinatly be asking my doctor's office today!
    mamactink

    Answer by mamactink at 7:49 AM on Feb. 9, 2009

  • That's a good ??...never heard that one before. I would like to know the answer to that... I would definitely ask your Doc... Although in theory you are putting hormones and such into your body, thus changing your body chemisty....so I'd think that could certainly play a role in changing your scent... Kwim?
    thea11ens

    Answer by thea11ens at 8:31 AM on Feb. 9, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN